Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A winding number algorithm for closed polygonal paths

Author: J. V. Petty
Journal: Math. Comp. 27 (1973), 333-337
MSC: Primary 65E05
MathSciNet review: 0329216
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A winding number algorithm for closed polygonal paths (not necessarily simple) is derived using classical complex analysis results and techniques. The algorithm is designed specifically to handle large cases efficiently. The performance of a computer program based on the algorithm is discussed and compared with the performance of a computer program which obtains the winding number directly by antidifferentiation.

References [Enhancements On Off] (What's this?)

  • [1] Walter Rudin, Real and complex analysis, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210528
  • [2] A. E. Taylor, Advanced Calculus, Ginn, New York, 1955.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65E05

Retrieve articles in all journals with MSC: 65E05

Additional Information

Keywords: Computation of winding numbers, closed polygonal paths, interrogation of algebraic signs, computer program
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society